About Careers MedBlog Contact us
Medindia LOGIN REGISTER
Advertisement

3D-TV Sets may Cause Seizures: Study

by Sheela Philomena on December 5, 2011 at 11:38 AM
Font : A-A+

 3D-TV Sets may Cause Seizures: Study

3D-television sets can provoke seizures in children, suggests study. In the first reported study of 3D-TV and children with epilepsy, researchers at the University of Munich, Germany and the University of Salzburg, Austria, exposed 140 consecutive young patients (median age 12) to a standard test for photosensitivity, called photo-paroxysmal stimulation, and to 15 minutes of 3D-TV viewing. The viewing was on a 50" 3D-Plasma TV with 3D shutter glasses at a distance of about two meters (approx. six and one-half feet). Responses to the two forms of stimulation were recorded on an EEG and evaluated by two independent professionals.

"In our cohort of children with a risk of epilepsy or with known epilepsy fifteen minutes of 3D television viewing did not increase epileptiform activity on EEG, nor were there any apparent seizures," says lead author Herbert Plischke. "We conclude that the chance for people with undiagnosed epilepsy to have an epileptic seizure provoked by 3D-TV is unlikely."

Advertisement

Seizures that are provoked by television appear not to be a matter of technology, according to the investigators, but a matter of content, for example, color, contrast, pattern, and flicker, independent of whether the viewing medium is a 2D- or 3D-TV. A significant number of patients (20%) did present with other symptoms like nausea, headache and dizziness.

Source: Newswise
Advertisement

Advertisement
News A-Z
A B C D E F G H I J K L M N O P Q R S T U V W X Y Z
What's New on Medindia
World Disability Day 2022 - The Role of Innovative Transformation
Diet and Oral Health: The Sugary Connection May Become Sour
World AIDS Day 2022 - Equalize!
View all
News Archive
Date
Category
Advertisement
News Category

Medindia Newsletters Subscribe to our Free Newsletters!
Terms & Conditions and Privacy Policy.

Most Popular on Medindia

Sanatogen Nutam (400mg) (Piracetam) Noscaphene (Noscapine) Blood Donation - Recipients Sinopril (2mg) (Lacidipine) Post-Nasal Drip Find a Doctor Pregnancy Confirmation Calculator The Essence of Yoga Color Blindness Calculator
This site uses cookies to deliver our services.By using our site, you acknowledge that you have read and understand our Cookie Policy, Privacy Policy, and our Terms of Use  Ok, Got it. Close
×

3D-TV Sets may Cause Seizures: Study Personalised Printable Document (PDF)

Please complete this form and we'll send you a personalised information that is requested

You may use this for your own reference or forward it to your friends.

Please use the information prudently. If you are not a medical doctor please remember to consult your healthcare provider as this information is not a substitute for professional advice.

Name *

Email Address *

Country *

Areas of Interests